MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700TFX
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Insufficient Information (4580)
Date of Event 02/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.Per the product evaluation summary, "customer report of calcification was confirmed.Reports of stenosis and regurgitation were unable to be confirmed due to valve condition as received." svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Despite the advancements in the heart valve industry, svd commonly begins 7- 8 years after implantation, with a considerably increased rate in patients with pertinent comorbidities and/or an implant duration of greater than 10 years.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including an implant duration of 7 or more years.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b5, b7, g3, g6, h2, h6 (health effect clinical, device code, type of investigation).Ee: customer report of calcification was confirmed.Reports of stenosis and regurgitation were unable to be confirmed due to valve condition as received.As received, all three leaflets had cuts of approximately 8mm x 5mm on leaflet 1, 9mm x 1mm on leaflet 2, and 10mm x 2mm on leaflet 3.The cuts had a smooth and straight edge; cut out leaflet fragments were not returned.X-ray demonstrated wireform intact and moderate calcification on the remainder of leaflets 2 and 3.Minimal host tissue overgrowth encroached onto the tissue and into the orifice at the greatest distance of approximately 3mm on leaflet 3 at the inflow aspect and 5mm on leaflet 3 at the outflow aspect.Host tissue overgrowth on the stent circumference was moderate at the outflow aspect.Wireform was exposed on all three commissures and around leaflets 1 and 3.Sewing ring was cut off and exposed the metal band; cut off sewing ring fragment was not returned.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 27mm 2700tfx aortic valve was explanted after an implant duration of 7 years, 9 months due to calcification, stenosis, and regurgitation.The patient presented with shortness of breath.The explanted valve was replaced with a 23mm 11500a valve.The patient was taken to recovery post procedure and discharges on pod #7.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 27mm 2700tfx aortic valve was explanted after an implant duration of 7 years, 9 months due to unknown reasons.The explanted valve was replaced with a 23mm 11500a valve.The patient was taken to recovery post procedure.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key21727266
Report Number2015691-2025-02414
Device Sequence Number19798935
Product Code DYE
UDI-Device Identifier00690103194050
UDI-Public(01)00690103194050(17)200420
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model Number2700TFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/07/2025
05/29/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date05/02/2025
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age44 YR
Patient SexMale